Alert archive / Louisiana / Wind Advisories in 2024

Wind Advisory 5, NWS Lake Charles, LA

January 19, 20249 parishes in Louisiana; Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this wind advisory at Jan 19, 2024, 10:22 AM CST for 9 parishes in Louisiana; Jefferson County, Orange County, Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2024, 10:22 AM CST (16:22 UTC)
Expired
Jan 19, 2024, 3:00 PM CST
In force
5 hr
Issued by
NWS Lake Charles, LA

Counties Acadia Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 57 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2024-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2024-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1521 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-152 m²/s²
0-3 km storm-relative helicity
-57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

182 
WWUS74 KLCH 191622
NPWLCH

URGENT - WEATHER MESSAGE...RESENT
National Weather Service Lake Charles LA
1022 AM CST Fri Jan 19 2024

LAZ044-045-141>143-241>243-192200-
/O.NEW.KLCH.WI.Y.0005.240119T1622Z-240119T2100Z/
/O.CON.KLCH.HZ.W.0003.240120T0600Z-240120T1500Z/
/O.CON.KLCH.HZ.W.0004.240121T0600Z-240121T1500Z/
Lafayette-Upper St. Martin-Northern Calcasieu-
Northern Jefferson Davis-Northern Acadia-Southern Calcasieu-
Southern Jefferson Davis-Southern Acadia-
Including the cities of Lafayette, Breaux Bridge, Cade, 
St. Martinville, De Quincy, Moss Bluff, Sulphur, Westlake, 
Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley,
Rayne, Branch, Church Point, Iota, Lake Charles, Carlyss, 
Bell City, Hayes, Iowa, Lake Arthur, and Morse
1022 AM CST Fri Jan 19 2024

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST SATURDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT SATURDAY
NIGHT TO 9 AM CST SUNDAY...

* WHAT...For the Wind Advisory, north winds 15 to 25 mph with
  gusts up to 30 mph. For the Hard Freeze Warning, sub-freezing
  temperatures from 22 to 25 degrees expected. 

* WHERE...Lafayette, Upper St. Martin, Northern Calcasieu, 
  Northern Jefferson Davis, Northern Acadia, Southern Calcasieu, 
  Southern Jefferson Davis and Southern Acadia Parishes.

* WHEN...For the Wind Advisory, until 3 PM CST this afternoon. 
  For the first Hard Freeze Warning, from midnight tonight to 9 
  AM CST Saturday. For the second Hard Freeze Warning, from 
  midnight Saturday night to 9 AM CST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

LAZ027>033-TXZ180-259>262-192200-
/O.CON.KLCH.HZ.W.0003.240120T0600Z-240120T1500Z/
/O.CON.KLCH.HZ.W.0004.240121T0600Z-240121T1500Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Tyler-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
Including the cities of Fort Johnson, Pickering, Leesville, 
Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, 
Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields,
Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou,
Reddell, Lawtell, Opelousas, Eunice, Town Bluff, Fred, Hillister,
Ivanhoe, Spurger, Warren, Woodville, Holly Springs, Jasper, 
Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, 
Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, 
Buna, Evadale, and Deweyville
1022 AM CST Fri Jan 19 2024

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST SATURDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT SATURDAY
NIGHT TO 9 AM CST SUNDAY...

* WHAT...Sub-freezing temperatures from 19 to 22 degrees expected. 

* WHERE...Portions of central, southwest and west central 
  Louisiana and southeast Texas.

* WHEN...For the first Hard Freeze Warning, from midnight 
  tonight to 9 AM CST Saturday. For the second Hard Freeze 
  Warning, from midnight Saturday night to 9 AM CST Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

LAZ152-153-TXZ516-616-192200-
/O.NEW.KLCH.WI.Y.0005.240119T1622Z-240119T2100Z/
/O.CON.KLCH.HZ.W.0003.240120T0600Z-240120T1500Z/
Upper Vermilion-Upper Iberia-Northern Orange-Southern Orange-
Including the cities of Gueydan, Meaux, Kaplan, Maurice, 
New Iberia, Jeanerette, Mauriceville, Orange, Bridge City, 
and Vidor
1022 AM CST Fri Jan 19 2024

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST SATURDAY...

* WHAT...For the Wind Advisory, north winds 15 to 25 mph with 
  gusts up to 30 mph. For the Hard Freeze Warning, sub-freezing 
  temperatures as low as 25 degrees expected.

* WHERE...In Louisiana, Upper Vermilion and Upper Iberia 
  Parishes. In Texas, Northern Orange and Southern Orange 
  Counties.

* WHEN...For the Wind Advisory, until 3 PM CST this afternoon. 
  For the Hard Freeze Warning, from midnight tonight to 9 AM CST 
  Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ201-192200-
/O.CON.KLCH.HZ.W.0003.240120T0600Z-240120T1500Z/
Hardin-
Including the cities of Lumberton and Silsbee
1022 AM CST Fri Jan 19 2024

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST SATURDAY...

* WHAT...Sub-freezing temperatures as low as 25 degrees expected.

* WHERE...Hardin County.

* WHEN...From midnight tonight to 9 AM CST Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

LAZ055-073-074-154-252>254-TXZ515-615-192100-
/O.NEW.KLCH.WI.Y.0005.240119T1622Z-240119T2100Z/
Lower St. Martin-West Cameron-East Cameron-Upper St. Mary-
Lower Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-
Lower Jefferson-
Including the cities of Stephensville, Johnson Bayou, Hackberry, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, Morgan City, Centerville, Franklin, Patterson, 
Berwick, Bayou Vista, Abbeville, Intracoastal City, 
Forked Island, Avery Island, Burns Point, Cypremort Point, 
Beaumont, China, Nederland, Port Arthur, Sea Rim State Park, 
and Sabine Pass
1022 AM CST Fri Jan 19 2024

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...North winds 15 to 25 mph with gusts up to 30 mph.

* WHERE...In Louisiana, Lower St. Martin, West Cameron, East 
  Cameron, Upper St. Mary, Lower Vermilion, Lower Iberia and 
  Lower St. Mary Parishes. In Texas, Upper Jefferson and Lower 
  Jefferson Counties.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
570 
WWUS74 KLCH 192111
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
311 PM CST Fri Jan 19 2024

LAZ044-045-141>143-241>243-200600-
/O.EXP.KLCH.WI.Y.0005.000000T0000Z-240119T2100Z/
/O.CON.KLCH.HZ.W.0003.240120T0600Z-240120T1500Z/
/O.CON.KLCH.HZ.W.0004.240121T0600Z-240121T1500Z/
Lafayette-Upper St. Martin-Northern Calcasieu-
Northern Jefferson Davis-Northern Acadia-Southern Calcasieu-
Southern Jefferson Davis-Southern Acadia-
Including the cities of Lafayette, Breaux Bridge, Cade, 
St. Martinville, De Quincy, Moss Bluff, Sulphur, Westlake, 
Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley,
Rayne, Branch, Church Point, Iota, Lake Charles, Carlyss, 
Bell City, Hayes, Iowa, Lake Arthur, and Morse
311 PM CST Fri Jan 19 2024

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST SATURDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT SATURDAY
NIGHT TO 9 AM CST SUNDAY...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Sub-freezing temperatures from 22 to 25 degrees 
  expected.
  

* WHERE...Lafayette, Upper St. Martin, Northern Calcasieu, 
  Northern Jefferson Davis, Northern Acadia, Southern Calcasieu, 
  Southern Jefferson Davis and Southern Acadia Parishes.

* WHEN...For the first Hard Freeze Warning, from midnight 
  tonight to 9 AM CST Saturday. For the second Hard Freeze 
  Warning, from midnight Saturday night to 9 AM CST Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

LAZ152-153-TXZ516-616-200600-
/O.EXP.KLCH.WI.Y.0005.000000T0000Z-240119T2100Z/
/O.CON.KLCH.HZ.W.0003.240120T0600Z-240120T1500Z/
Upper Vermilion-Upper Iberia-Northern Orange-Southern Orange-
Including the cities of Gueydan, Meaux, Kaplan, Maurice, 
New Iberia, Jeanerette, Mauriceville, Orange, Bridge City, 
and Vidor
311 PM CST Fri Jan 19 2024

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST SATURDAY...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Sub-freezing temperatures from 22 to 25 degrees 
  expected.

* WHERE...In Louisiana, Upper Vermilion and Upper Iberia 
  Parishes. In Texas, Northern Orange and Southern Orange 
  Counties.

* WHEN...From midnight tonight to 9 AM CST Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

LAZ055-073-074-154-252>254-TXZ515-615-192215-
/O.EXP.KLCH.WI.Y.0005.000000T0000Z-240119T2100Z/
Lower St. Martin-West Cameron-East Cameron-Upper St. Mary-
Lower Vermilion-Lower Iberia-Lower St. Mary-Upper Jefferson-
Lower Jefferson-
Including the cities of Stephensville, Johnson Bayou, Hackberry, 
Grand Lake, Klondike, Cameron, Creole, Grand Chenier, 
Rutherford Beach, Morgan City, Centerville, Franklin, Patterson, 
Berwick, Bayou Vista, Abbeville, Intracoastal City, 
Forked Island, Avery Island, Burns Point, Cypremort Point, 
Beaumont, China, Nederland, Port Arthur, Sea Rim State Park, 
and Sabine Pass
311 PM CST Fri Jan 19 2024

...WIND ADVISORY HAS EXPIRED...

Winds will continue to diminish through the late afternoon, but
occasional gusts between 20 and 25 mph will still be possible.

$$

LAZ027>033-TXZ180-259>262-200600-
/O.CON.KLCH.HZ.W.0003.240120T0600Z-240120T1500Z/
/O.CON.KLCH.HZ.W.0004.240121T0600Z-240121T1500Z/
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Tyler-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
Including the cities of Fort Johnson, Pickering, Leesville, 
Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, 
Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields,
Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou,
Reddell, Lawtell, Opelousas, Eunice, Town Bluff, Fred, Hillister,
Ivanhoe, Spurger, Warren, Woodville, Holly Springs, Jasper, 
Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, 
Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, 
Buna, Evadale, and Deweyville
311 PM CST Fri Jan 19 2024

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST SATURDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT SATURDAY
NIGHT TO 9 AM CST SUNDAY...

* WHAT...Sub-freezing temperatures from 19 to 23 degrees expected.

* WHERE...Portions of central, southwest and west central 
  Louisiana and southeast Texas.

* WHEN...For the first Hard Freeze Warning, from midnight 
  tonight to 9 AM CST Saturday. For the second Hard Freeze 
  Warning, from midnight Saturday night to 9 AM CST Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ201-200600-
/O.CON.KLCH.HZ.W.0003.240120T0600Z-240120T1500Z/
Hardin-
Including the cities of Lumberton and Silsbee
311 PM CST Fri Jan 19 2024

...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST SATURDAY...

* WHAT...Sub-freezing temperatures as low as 25 degrees expected.

* WHERE...Hardin County.

* WHEN...From midnight tonight to 9 AM CST Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Jan 19, 3:56 AM CST, 6 hours 26 minutes earlier.

Area forecast discussion, Jan 19, 3:56 AM CST, 6 hours 26 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
356 AM CST Fri Jan 19 2024

...New SHORT TERM, LONG TERM, AVIATION, MARINE...

.SHORT TERM...
(Today through Sunday night)

Wx map shows cold front across the area now approaching the
coast, with northerly winds around 10-15 mph. The cold front is
quickly eroding the areas of dense fog now near the coast and near
shore coastal waters, expecting it to lift before daybreak as the
front pushes further south. Only expecting highs in the upper 40s
across Central Louisiana and Inland Southeast Texas, and lower
50s across the remainder of the area, which is likely to occur by
either late morning or early afternoon. Colder air will filter
across the area dropping temperatures during the afternoon, and
especially tonight as the large cold 1045-1048 mb surface high
across the upper Midwest U.S. builds south south east.

With this secondary surge of arctic air, expect another hard
freeze Saturday morning for all areas north of the Intracoastal
Waterway. A Hard Freeze Warning is issued from Midnight through 9
AM Saturday for lows in the upper teens to lower 20s across
Central Louisiana, lower to mid 20s elsewhere, except upper 20s
along the immediate coastline. Strong north to northeasterly winds
around 15 mph with gusts around 25 mph will continue. This,
coupled with the low temperatures, will yield minimum wind chill
temperatures from 5-13 north of I-10, and 14-18 further south. A
Wind Chill Advisory has been issued from Midnight through 9 AM for
areas along and north of the U.S. 190 corridor. Saturday afternoon
high temperatures near 40 north to mid 40s south expected.

The cold surface high expected to shift southeast over Kentucky &
Tennessee Saturday night into Sunday morning. Winds expected to
diminish somewhat, but still expecting 10 mph north of I-10,
10-15 mph further south. Lows Sunday morning in the upper teens/lower
20s across Central Louisiana, lower/mid 20s Inland Southeast and
along the I-10 corridor east across Louisiana, upper 20s along the
coastal parishes/counties. For weekend preparedness purposes and
to match New Orleans, went ahead and issued a Hard Freeze Warning
for most of the same areas from Midnight through 9 AM Sunday
morning. Wind chill temperatures will be a concern once again for
portions of these areas, with preliminary calculations of 8 to 13
across portions of Inland Southeast Texas and Central Louisiana
along and north of the U.S. 190 corridor. Sunday afternoon high
temperatures in the mid to upper 40s expected due to the continued
cold air advection and return of clouds by late morning/early
afternoon.

&&

.LONG TERM...
(Monday through Friday)

Continuing through Monday, a large surface high pressure responsible
for bringing cold air to the region will modify over the SE CONUS.
In doing so, the upper air pattern transition to a SW’ly flow for
the remainder of the extended period which will be conducive for
excessive rainfall opportunities locally along with positive
departures from diurnal highs as we were use to much of last year.

With the surface high positioned over the Carolinas on Monday, winds
will become SE-S’ly allowing Gulf moisture and relative heat to
enter lower TX / LA and extend north across the Mississippi Valley.
Meanwhile in the western CONUS a shortwave deepens a surface low
over the Colorado Rockies before shifting SE across the Southern
Great Plains toward the TX Gulf Coast. Forecast soundings illustrate
a gradual moistening of the column while noting a deep but weak
inversion. POPS are brought in the forecast early Monday, however,
convective support remains weak initially. By evening, divergence
aloft help soften the inversion as well as yield synoptic support
for lift. Apart from the increase in moisture, WAA will lead to
warmer diurnal temperatures trending in the mid 60’s to possibly
brief low 70’s for coastal parishes / counties trending through the
work week. Tuesday brings better support as a weak surface low forms
a weak boundary extending from ARKLATEX across the southern Ohio
valley, where the northern and southern upper level flow is well
separated. The upper level trough will help further erode the
inversion and support better low level lapse rates. At this time,
the pattern doesn’t point to severe convective hazards, however, the
addition of some CAPE may further boast local rainfalls leading to
the potential of excessive rain.

Wednesday, the stationary boundary begins to pivot northward with
the axis across the Lower Mississippi Valley before curving east
into the New England states as the aforementioned high pressure
broadens across the central Atlantic. Additionally, with the
approaching shortwave, and cold air aloft, low level lapse rates
become further supportive of some surface based instability and
continue through Thursday. The favored region for continued rainfall
pushes east by late Thursday and early Friday to signal a gentle
tapering of this relatively lengthy moisture train. In following, an
amplifying shortwave across the central plains slowly nudges the wet
pattern further across the southeast CONUS leaving chances for rain
in place through the end of the work week.

Kowalski/30

&&

.AVIATION...
(12Z TAFS)

Areas of dense fog has lifted with the passage of the cold front,
now well south of all terminals. Expect clearing skies, or at
least lifting the MVFR/IFR ceilings before daybreak. Expect north
winds 10-15 kts with gusts over 20 kts early this morning, increasing
to 15-18 kts with gusts over 25 kts after 15z. North-northeast
winds expected to diminish a bit by 00z, but remain elevated
around 10-12 kts through Saturday morning.

08/DML

&&

.MARINE...
Areas of dense fog is expected to lift by daybreak as another cold
front brings strong northerly winds and increasing seas.  Small
Craft Advisories continue for all of the coastal waters, lakes,
and bays through Saturday afternoon. Elevated northeast winds will
continue Saturday afternoon through Sunday morning, and become
easterly as the large cold surface high to our north slides
southeast. By Monday through most of next week, a large upper
level trough over the Western U.S. will send periodic upper level
disturbances and coastal surface troughs to keep high chances of
showers and thunderstorms, along with elevated winds and seas.

08/DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  48  20  41  19 /   0   0   0   0
LCH  53  25  45  26 /   0   0   0   0
LFT  51  26  44  28 /   0   0   0   0
BPT  54  28  47  30 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Hard Freeze Warning from midnight tonight to 9 AM CST Saturday
     for LAZ027>033-044-045-141>143-152-153-241>243.

     Hard Freeze Warning from midnight Saturday night to 9 AM CST
     Sunday for LAZ027>033-044-045-141>143-241>243.

     Wind Chill Advisory from midnight tonight to 9 AM CST Saturday
     for LAZ027>033.

     Dense Fog Advisory until 5 AM CST early this morning for LAZ044-
     045-055-073-074-152>154-241>243-252>254.

TX...Hard Freeze Warning from midnight tonight to 9 AM CST Saturday
     for TXZ180-201-259>262-516-616.

     Hard Freeze Warning from midnight Saturday night to 9 AM CST
     Sunday for TXZ180-259>262.

     Wind Chill Advisory from midnight tonight to 9 AM CST Saturday
     for TXZ180-259-260.

     Dense Fog Advisory until 5 AM CST early this morning for TXZ515-
     615-616.

GM...Dense Fog Advisory until 5 AM CST early this morning for GMZ430-
     432-435-436-450-452-455.

     Small Craft Advisory until noon CST Saturday for GMZ430-432-435-
     436-450-452-455-470-472-475.

&&

SHORT TERM...08
LONG TERM....30
AVIATION...08

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 9:19 PM CSTDense Fog AdvisoryLCHAcadia, Calcasieu, Cameron, Iberia, Jefferson Davis, Lafayette and 3 more7 hr
Jan 18, 9:24 PM CSTMarine Dense Fog AdvisoryLCH8 hr
Jan 19, 3:10 AM CSTHard Freeze WarningLCHAcadia, Allen, Avoyelles, Beauregard, Calcasieu, Evangeline and 8 more30 hr
Jan 19, 3:10 AM CSTHard Freeze WarningLCHAcadia, Allen, Avoyelles, Beauregard, Calcasieu, Evangeline and 6 more54 hr
Jan 19, 3:10 AM CSTWind Chill AdvisoryLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more30 hr

Nearby

Wind Advisories in Louisiana, 2024Wind Advisories in Texas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.